Alert archive / Nevada / Wind Advisories in 2019
Wind Advisory 22, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Nov 24, 2019, 3:30 PM PST for Nye County, Nevada. It took effect at Nov 25, 2019, 8:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2019, 3:30 PM PST (23:30 UTC)
- In effect from
- Nov 25, 2019, 8:00 AM PST
- Expired
- Nov 25, 2019, 3:58 PM PST
- In force
- 8 hr
- Issued by
- NWS Elko, NV
County Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1921 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
900 WWUS75 KLKN 242330 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 330 PM PST Sun Nov 24 2019 NVZ040-251330- /O.NEW.KLKN.WI.Y.0022.191125T1600Z-191126T0000Z/ Northwestern Nye County- Including the cities of Tonopah and Round Mountain 330 PM PST Sun Nov 24 2019 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 4 PM PST MONDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Northwestern Nye County. * WHEN...From 8 AM to 4 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
3 follow-up statements
331 WWUS75 KLKN 250954 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 154 AM PST Mon Nov 25 2019 NVZ040-251800- /O.CON.KLKN.WI.Y.0022.191125T1600Z-191126T0000Z/ Northwestern Nye County- Including the cities of Tonopah and Round Mountain 154 AM PST Mon Nov 25 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 mph with gusts to near 50 mph expected. * WHERE...Northwestern Nye County. * WHEN...From 8 AM to 4 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Crosswinds will make driving difficult, especially on north to south highways. Blowing dust could briefly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
455 WWUS75 KLKN 252140 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 140 PM PST Mon Nov 25 2019 NVZ040-260000- /O.CON.KLKN.WI.Y.0022.000000T0000Z-191126T0000Z/ Northwestern Nye County- Including the cities of Tonopah and Round Mountain 140 PM PST Mon Nov 25 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 mph with gusts to near 45 mph expected. * WHERE...Northwestern Nye County. * WHEN...From 8 AM to 4 PM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Crosswinds will make driving difficult, especially on north to south highways. Blowing dust could briefly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
045 WWUS75 KLKN 252358 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 358 PM PST Mon Nov 25 2019 NVZ040-260100- /O.CAN.KLKN.WI.Y.0022.000000T0000Z-191126T0000Z/ Northwestern Nye County- Including the cities of Tonopah and Round Mountain 358 PM PST Mon Nov 25 2019 ...WIND ADVISORY IS CANCELLED... While winds remain a bit elevated and will continue to be gusty at times overnight, they no longer are reaching advisory criteria and therefore the advisory has been allowed to expire. $$ 90 For more information from the National Weather Service visit http://weather.gov/lkn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Nov 24, 3:30 PM PST, 0 minutes earlier.
Area forecast discussion, Nov 24, 3:30 PM PST, 0 minutes before
Area Forecast Discussion National Weather Service Elko NV 330 PM PST Sun Nov 24 2019 .SYNOPSIS...Cooler Monday with gusty northerly winds. Occasional snow flurries Monday and Tuesday. Travel will be impacted Tuesday evening through at least Thursday morning due to moderate to locally heavy snowfall. Lighter snow shower activity lingers Thursday afternoon through Friday night, with extended travel impacts possible across central NV. && .SHORT TERM...Tonight through Wednesday. Strong northwesterly flow is approaching NV this evening. By early Monday morning a cold front will pass over northern NV, which will pass through central NV by early Monday evening. Winds will approach advisory criteria over eastern Elko County Monday morning. Later Monday morning and through the afternoon hours winds across northwestern Nye County, including the Tonopah area, are expected to reach low end advisory levels. A wind advisory is in effect from 8AM to 4PM Monday with northerly winds of 20 to 30 mph gusting to 45 mph expected. Along and behind the cold front passage snow levels will lower to valley floors with light snow showers possible through Tuesday afternoon. Mountains across Elko County may see a couple to a few inches of new snow by Tuesday afternoon, otherwise little to no accumulations are expected. Shortwave energy embedded in the northwesterly flow aloft begins to carve out a trough off the Pacific NW coast early Tuesday. By Tuesday afternoon the trough becomes a closed low centered just off the southern OR coast. The approaching low pressure center will back the flow over NV to a zonal direction by Tuesday afternoon, which becomes southwesterly later Tuesday evening. Snow shower activity increases Tuesday evening through Wednesday across northern and central NV as the upper level low to our west continues to deepen. Models are not in agreement with the timing and track of the upper level low and as such there are discrepancies with respect to snow amounts during the mid-week timeframe. There is however moderate confidence with winter storm snowfall amounts across much of central NV which will begin Tuesday night. A Winter Storm Watch has been issued for Northern Nye, White Pine, and the southern portions of Lander and Eureka counties which begins at 4am Wednesday where valley locations currently look to receive between 5 and 10 inches of new snow by 4am Thursday. Lighter snow accumulations of roughly 1 to 6 inches are expected across northern NV which may require a Winter Weather Advisory. This will be addressed on Monday along with likely upgrades to the Winter Storm Watch, at which time confidence should be higher with respect to snow amounts and timing. .LONG TERM...Wednesday night through next Saturday. A significant winter storm will continue to bring travel impacts to northern and central Nevada at the start of the long term period. Anomalously deep 500 mb upper low will be situated across northern California and southwest Oregon Wednesday night into Thursday. Models have been consistent in depicting a mesoscale snow band across portions of northeast Nye and White Pine counties, which could be the focus for moderate snow. Further north, light snow showers are expected across the I-80 corridor. Overnight lows will be generally be in the teens to maybe low 20s at all locations. Upper low will be wobbling slowly to the east for Thanksgiving. This will result in snow showers mainly over much of the forecast area. Accumulations are forecast to remain light with a trace to two inches possible during the day into the overnight hours, with the higher amounts favoring the US Highway 50 corridor. Afternoon highs will be quite chilly and be in the upper 20s to low 30s. Clouds and light snow showers will continue through the evening with the upper low transiting northern Nevada. Overnight lows will be in the single digits to teens. Cold, northwest flow will be prevalent on Friday with some light showers possible with limited accumulations. Some breezes are expected during the day with highs only reaching the mid to upper 20s in many locations. If we clear out Friday night, it would be a very cold night. Current forecast depicts a relatively cold solution due to the snowpack and clearing skies with readings in the single digits to below zero. Quieter weather can be expected for Saturday with the cold weather continuing. Highs will be in the mid 20s to low 30s. && .AVIATION...VFR conditions will persist through the early morning hours tomorrow. However, a weak weather system will move through from the north, bringing light snow showers and reductions to CIGS/VSBY. MVFR/locally IFR conditions are possible in the heavier showers, mainly across KEKO and KELY terminals. Mountains will see obscurations as well. Winds behind the frontal system will be strong, especially at KTPH, with sustained winds of 25-30KT and gusts to 40KT expected. && .LKN WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from late Tuesday night through late Wednesday night for Northeastern Nye County-Northwestern Nye County-Southern Lander County and Southern Eureka County-White Pine County. Wind Advisory from 8 AM to 4 PM PST Monday for Northwestern Nye County. && 96/86/86
Hazardous weather outlook, Nov 24, 2:54 PM PST, 36 minutes before
Hazardous Weather Outlook National Weather Service Elko NV 254 PM PST Sun Nov 24 2019 NVZ030-031-033>041-252300- Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 254 PM PST Sun Nov 24 2019 This hazardous weather outlook is for portions of Nevada...north central Nevada...northeast Nevada...northwest Nevada and south central Nevada. .DAY ONE...Tonight and Monday. A cold front and weak low pressure system will bring some light snow showers to portions of northern and central Nevada with accumulations of a trace to an inch across the region. The best chances for accumulating snow will be in the Jarbidge wilderness and northwestern portions of Elko county, where 1 to 4 inches are possible, especially in the town of Jarbidge. After the cold frontal passage, northwest winds will become breezy to locally windy on Monday. Some locations like West Wendover will see northwest winds of 20 to 30 with gusts to 40 mph. Further south, Tonopah will see stronger winds of 15 to 30 mph with gusts to 45 mph. As a result, a wind advisory has been issued for this area. Please see RNONPWLKN for details. .DAYS TWO THROUGH SEVEN...Monday night through Saturday. The weather will be changing for the worse as a significant winter storm takes shape out in the eastern Pacific. These changes are expected to begin Tuesday evening through Thursday night as moderate to locally heavy snowfall impacts northeastern and central NV. As a result of the unsettled weather, a winter storm watch has been issued for southern Lander/Eureka, White Pine, and northern Nye counties for Wednesday. Snow amounts in the valleys outside of the watch area are expected to be in the one to five inch range, with five to ten inches possible in the watch area. The mountain locations will see more than this, as will the passes and summits on area roadways. This will make for hazardous driving conditions for the upcoming holiday travel period. Please keep an eye on the forecast in order to update any travel plans so that you can arrive at your location safely. Light snow shower activity lingers Friday into the upcoming weekend with the potential for well below normal temperatures Friday night into Saturday morning with most most valley locations dropping into the single digits, with some of the colder locales dropping to below zero. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report weather phenomena according to standard operating procedure.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 3:30 PM PST | Winter Storm Watch | LKN | Eureka, Lander, Nye, White Pine | 22 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.